Aa
A
A
Close
Avatar universal
megan675
nursegirl6572.  Hi nursegirl its megan again.  Wroth to you about all my side effects andyou suggestedto go back to my doc, which I have an appt the 6th.  I think my problem may be the generic fo zoloft.  Read a lot of comments about the generic versions of meds.  Since I tool brand name zoloft for yeas with no problems,  think I'm going to talk to him about the brand name.  I know it's very expensive ', but whats the difference if it's for your health. Just have to cout back on something else i guess.  Whaats your opinion on different meds,  thanks again
Cancel
7 Answers
Page 1 of 1
1701959 tn?1399378594
Nursegirl is wonderful!

I have heard many things regarding medications and the generic versions. I personally use the generic zoloft with no problem. Others have reactions, my opinion is it can't hurt to try. :)
Comment
Cancel
1701959 tn?1399378594
Comment
Comment
Submit Comment
Avatar universal
sent you a note about this, hope you get it.  If not please let me know.  Was wondering what the others said about generic side effects on zoloft, Thanks girlfriend
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1701959 tn?1399378594
Hi Megan!

Others have said that it can make them more nervous and lose effectivness. I have read some who get headaches on the generic version or have tremors. I am not sure if it is the generic verision or if its their own anxieties about taking a generic form?  That is the tough part about us anxiety prone people, we can also make our own symptoms at times. Glad you are going to see your doc, I am sure it will help and giving the name brand version a try won't hurt!
Comment
Cancel
1701959 tn?1399378594
Comment
Comment
Submit Comment
480448 tn?1426952138
Sorry I didn't see this until now.

You MAY have better luck with the brand name Zoloft, I think that's a good starting place.

You MAY be experiencing another common phenomenon.  When someone tries to resume an SSRI they previously took, for some reason, the subsequent times are much harder, adjustment wise, with many more severe side initial effects.  That has happened to me with two meds.  With one med (Lexapro)...the side effects were SO bad the second time around, I stopped taking it.

There's a theory that the brain has a sort of "memory" when it comes to these meds, specifically relating to the serotonin.  Basically, the assumption is, the second time around, there is a greater amount of serotonin allowed to circulate initially, OR the system is more sensitive to that initial increase in serotonin (almost like an allergic reaction) causing the increase in side effects.  So, a med you may have tolerated very well the first time around, becomes much more difficult to adjust to.

(cont...)
Comment
Cancel
480448 tn?1426952138
Comment
Comment
Submit Comment
480448 tn?1426952138
(cont..)
The BEST way to deal with this is to gradually taper up the dose very slowly, starting from a low dose.  That's the other mistake some docs make.  They try to resume the med at the ending dose, even if the person has been off of it for a while.  Sometimes, adjunct meds, (like Xanax, Ativan) are helpful during the initial adjustment phases to minimize those side effects.  That would be a temporary short term course of benzos.  This is something you need to discuss with your doctor.  Definitely try the brand name first, as that COULD be the culprit for you.

If after you have been on the brand for a week or so, if the side effects aren't improving, you may be dealing with what I've explained above.  The only way to combat that is to reintroduce your body to the med slowly and ride it out for a few weeks.  If you still are having trouble tolerating the Zoloft at that point, then it's time to regroup and discuss the next plan of attack with your doc, which may be a completely different medication.

I hope for your sake that this is easily remedied with the switch to the brand name.  Please keep us in the loop and let us know how you're doing!
Comment
Cancel
480448 tn?1426952138
Comment
Comment
Submit Comment
Avatar universal
thank you so much for all your input,  You are more helpful than any doctor out there. I know I'm a pain sometimes but you do help,  Thank you so much and I'll keep you posted from my doc appt the 6th of dec. Thanks a million megan675
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
480448 tn?1426952138
You're not a pain...glad to help when I can!

My fingers are crossed for you!
Comment
Cancel
480448 tn?1426952138
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy Stop, you're going to drive... Comment
1 hr ago
296076 tn?1371338074
Blank
melimeli commented on veronica0808's status
8 hrs ago
3197167 tn?1348972206
Blank
clean_in_ks commented on photo
11 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar m tn
Blank
LRon
MI
358304 tn?1409713092
Blank
cnote
na, MO
Avatar m tn
Blank
Paxiled
Arlington, VA
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
Anxiety Community Resources
Top Anxiety Answerers
Avatar m tn
Blank
LRon
MI
358304 tn?1409713092
Blank
cnote
na, MO
Avatar m tn
Blank
Paxiled
Arlington, VA
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD